MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G22978
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The nurse was preparing to insert the spsof-5-15 into the pancreatic duct.While passing the spsof-5-15 through the preloaded guidewire (visi2 0.025" straight), the wire came out through the stent hole at the pigtail part.While fixing this, the pigtail bent, and they had to use a new spsof-5-15.1.Was the wire guide lubricated prior to use? ans.N/a 2.Was the wire guide inspected for damage prior to use? ans.Yes 3.Was the device at the center of the complaint inspected for damage prior to use? ans.Yes 4.Can photos of the damage be provided? ans.No, the product is discarded.5.Was the bent damage noticed before any preparation steps were carried out? ans.No 6.Was the functionality of the device tested prior to noticing the damage? ans.No 7.Were any preparatory steps performed to the device (per instructions for use, if applicable) prior to noticing the damage? ans.They were flushing the stent with sterile distilled water and loading the guide wire before using the product.Was the device stored according to the storage conditions on the label (if applicable)? · if no, please describe the conditions of storage: ans.The products are stored in acrylic drawers, stacked according to rpn.The room is always kept dark when there are no procedures.8.Do you believe any handling conditions at the facility could have contributed to the issue? ans.No 9.Details of wire guide used with replacement device.Ans.Guide wire was not changed.
 
Additional Manufacturer Narrative
Device evaluation.1 unit of spsof-5-15 of lot number c2234866 device was not returned for evaluation.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records review: prior to distribution spsof devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: as per the instructions for use¿s notes section (ifu0055), which accompanies this device, instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".As per the precautions section of the instructions for use (ifu0055), which accompanies this device, "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." the product label states the guide wire size for use with this device is 0.035".It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest the user did not follow the ifu/label.It is also known from the available information that the incorrect wire guide was used with the replacement device to complete the procedure.¿as per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review an image was not returned for evaluation.Root cause review: a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.The use of a smaller wire guide than recommended (0.025¿ vs.0.035¿) might have contributed to this issue.Reduced support during advancement might gave led to the wire came out through the stent hole at the pigtail part.As the wire guide has a smaller diameter which might have caused misalignment and led to an increased friction use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Corrective action/correction: capa 387756 has been initiated from complaints related to user error in practice a 0.025¿ wire guide is being used.Summary: confirmed qty of devices: 01 device confirmed used.Complaint is confirmed based on customer and/or rep testimony.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.The use of a thinner wire guide than recommended (0.025¿ vs.0.035¿) might have contributed to this issue.Reduced support during advancement might gave led to the wire came out through the stent hole at the pigtail part.As the wire guide has a smaller diameter which might have caused misalignment and led to an increased friction.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 29 aug 2025.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
liemrick 00000
IE   00000
061334440
MDR Report Key22713374
Report Number3001845648-2025-00376
Device Sequence Number9923764
Product Code FGE
UDI-Device Identifier00827002229785
UDI-Public(01)00827002229785(17)271111(10)C2234866
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22978
Device Catalogue NumberSPSOF-5-15
Device Lot NumberC2234866
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown